MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.1
Medical Device Problem Codes Off-Label Use (1494); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted and removed a 12.1mm tmicl12.1 implantable collamer lens, -06.50/+3.0/079 (sphere/cylinder/axis), within the same surgery due to the lens was implanted upside down in the patients left eye (os).The lens was torn upon removal from the eye.The lens was replaced with another same model/length lens and the problem was resolved.Post-op, patient had some mild corneal swelling but is healing well (surgeon indicated was the result of removal and insertion of new icl).The cause of the event was due to the device.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned in liquid, in a lens vial, with debris and residue on lens.Visual inspection found a haptic torn, with debris and residue on lens.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11334464
Report Number2023826-2021-00360
Device Sequence Number19030872
Product Code QCB
UDI-Device Identifier00841542104227
UDI-Public00841542104227
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberTMICL12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1502316; FOAM TIP PLUNGER MODEL FTP - LOT # 1508018; INJECTOR MODEL MSI-PF - LOT # 1426559
Patient Age18 YR